Alert archive / Alabama / Tornado Warnings in 2006
Tornado Warning 1, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Jan 1, 2006, 7:45 PM CST for Geneva County, Alabama; Walton County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 1, 2006, 7:45 PM CST (01:45 UTC)
- Expired
- Jan 1, 2006, 8:14 PM CST
- In force
- 29 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Geneva County, AL, Walton County, FL
The radar
The Eglin Afb radar (KEVX), 56 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 624 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 453 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KTAE 020146
TORTAE
ALC061-FLC131-020230-
/O.NEW.KTAE.TO.W.0001.060102T0145Z-060102T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
845 PM EST SUN JAN 1 2006
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN WALTON COUNTY IN THE PANHANDLE OF FLORIDA
GENEVA COUNTY IN SOUTHEAST ALABAMA
THIS INCLUDES THE CITY OF GENEVA
* UNTIL 830 PM CST
* AT 742 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A DEVELOPING TORNADO 22 MILES SOUTHWEST OF SAMSON...OR
ABOUT 18 MILES NORTHEAST OF CRESTVIEW...MOVING NORTHEAST AT 30 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
SAMSON AND GENEVA BY 820 PM CST...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833.
LAT...LON 3098 8637 3085 8631 3104 8585 3118 8575
3120 8609
$$
17-GOULD1 follow-up statement
000
WWUS52 KTAE 020214
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
911 PM EST SUN JAN 1 2006
ALC061-FLC131-020221-
/O.CAN.KTAE.TO.W.0001.000000T0000Z-060102T0230Z/
GENEVA AL-WALTON FL-
911 PM EST SUN JAN 1 2006
...THE TORNADO WARNING FOR NORTHERN WALTON AND GENEVA COUNTIES IS
CANCELLED...
THE THUNDERSTORM WHICH WAS PRODUCING THE TORNADO HAS WEAKENED...AND
IT IS NOT EXPECTED TO PRODUCE ANY ADDITIONAL TORNADOS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT
850-942-8833 TO REPORT SEVERE WEATHER.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA.
LAT...LON 3098 8637 3085 8631 3104 8585 3118 8575
3120 8609
$$
17-GOULDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Jan 1, 7:30 PM CST, 15 minutes earlier.
Area forecast discussion, Jan 1, 7:30 PM CST, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 830 PM EST SUN JAN 1 2006 .DISCUSSION...THE VERY UNUSUAL SCENARIO OF A TORNADO WATCH CONCURRENT WITH A DENSE FOG ADVISORY CONTINUES ACROSS PARTS OF THE CWA THIS EVENING...AS STRONG STORMS CONTINUE TO BUFFET AREAS TO THE NORTH AND WEST OF A LINE FROM ALBANY TO MARIANNA. FURTHER EAST...A MORE STABLE MARINE BOUNDARY LAYER HAS IMPEDED STORM DEVELOPMENT THUS FAR...BUT SOME DESTABILIZATION IS SLOWLY OCCURRING AND AT LEAST WEAK CONVECTION IS BEGINNING TO DEVELOP. OVER THE COASTAL WATERS...SE WINDS HAVE INCREASED TO AROUND 15 KTS IN MOST AREAS. && .AVIATION...LOW VSBYS PERSISTED LONGER THAN EXPECTED IN MOST AREAS THROUGHOUT THE DAY SUNDAY...AND MVFR TO IFR CONDITIONS REMAIN ACROSS MOST OF THE AREA THIS EVENING. EXPECT CIGS AND VSBYS TO LOWER TO IFR AT ALL LOCATIONS BY 06Z...AND REMAIN IFR ACROSS MOST AREAS UNTIL AFTER DAYBREAK MONDAY. IN ADDITION...TSTMS ARE WIDESPREAD ACROSS THE AREA TONIGHT...AS THE FIRST OF 2 DISTURBANCES MOVES EASTWARD ACROSS THE SOUTHEAST. A SECOND STRONGER DISTURBANCE WILL SWEEP EASTWARD ACROSS THE AREA ON MONDAY...REACHING SE ALABAMA AND THE EASTERN FLORIDA PANHANDLE BY AROUND SUNRISE...AND THE FLORIDA BIG BEND AND SOUTH CENTRAL GEORGIA AREAS BY LATE MORNING. THIS DISTURBANCE WILL CAUSE AN INCREASE IN TSTM ACTIVITY AGAIN MONDAY MORNING...ALONG WITH THE POSSIBILITY OF SEVERE TSTMS WITH LARGE HAIL AND DAMAGING WINDS. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...DENSE FOG ADVISORY UNTIL 800 AM CST MON. GA...DENSE FOG ADVISORY UNTIL 900 AM EST MON. FL...DENSE FOG ADVISORY UNTIL 900 AM EST (800 AM CST) MON. && GOULD/DUVAL
In the hours before
Special weather statement, Jan 1, 5:48 PM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
648 PM EST SUN JAN 1 2006
GAZ122-020045-
RANDOLPH-
648 PM EST SUN JAN 1 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR RANDOLPH COUNTY...
AT 642 PM EST(542 PM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF CUTHBERT...
MOVING NORTHEAST AT 30 MPH.
THIS STORM WILL BE NEAR...
CUTHBERT BY 700 PM EST.
SHELLMAN BY 710 PM EST.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH CAN BE EXPECTED WITH THIS
STORM.
THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND
LIGHTNING.
1-DUVALSpecial weather statement, Jan 1, 5:49 PM CST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 649 PM EST SUN JAN 1 2006 ALZ065-066-068-020045- COFFEE-DALE-GENEVA- 649 PM EST SUN JAN 1 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COFFEE...DALE AND GENEVA COUNTIES UNTIL 645 PM CST... AT 538 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTHWEST OF SAMSON...OR 9 MILES SOUTHEAST OF OPP...MOVING EAST AT 30 MPH. THIS STORM WILL BE NEAR... ENTERPRISE BY 610 PM CST. LEVEL PLAINS BY 620 PM CST. FORT RUCKER BY 625 PM CST. NEWTON BY 640 PM CST. 5 MILES NORTH OF PINCKARD BY 645 PM CST. DIME SIZE HAIL...AND WIND GUSTS UP TO 40 ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 17-GOULD
Special weather statement, Jan 1, 6:15 PM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 715 PM EST SUN JAN 1 2006 ALZ067-020045- HENRY- 615 PM CST SUN JAN 1 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR HENRY COUNTY UNTIL 645 PM CST... AT 712 PM EST(612 PM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM SOUTHWEST OF ABBEVILLE...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL BE NEAR... ABBEVILLE BY 725 PM EST(625 PM CST). DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. 1-DUVAL
Special weather statement, Jan 1, 6:16 PM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 716 PM EST SUN JAN 1 2006 GAZ124-020100- TERRELL- 716 PM EST SUN JAN 1 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR TERRELL COUNTY UNTIL 800 PM EST... AT 712 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SHELLMAN...OR 8 MILES EAST OF CUTHBERT... MOVING NORTHEAST AT 25 MPH. THIS STORM WILL BE NEAR... DAWSON BY 735 PM EST. DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 17-GOULD
Special weather statement, Jan 1, 6:50 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
750 PM EST SUN JAN 1 2006
ALZ066-068-069-020130-
DALE-GENEVA-HOUSTON-
650 PM EST SUN JAN 1 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHERN DALE...
GENEVA AND WESTERN HOUSTON COUNTIES IN ALABAMA...
AT 747 PM EST(647 PM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LARGE...STRONG THUNDERSTORM NEAR GENEVA...MOVING
NORTHEAST AT 20 MPH.
THE CENTER OF THIS LARGE STORM WILL BE NEAR...
HARTFORD BY 830 PM EST(730 PM CST).
WIND GUSTS TO 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.
TORRENTIAL DOWNPOURS FROM THIS STORM MAY CAUSE LOCALIZED FLOODING OF
STREETS AND LOW LYING AREAS. IN ADDITION...THIS STORM IS ALSO
PRODUCING NEARLY CONTINUOUS AND VERY DANGEROUS CLOUD TO GROUND
LIGHTNING. RESIDENTS OF DALE...GENEVA AND HOUSTON COUNTIES ARE
ADVISED TO REMAIN INDOORS IN A PLACE OF SAFETY UNTIL THIS LARGE
STORM PASSES.
1-DUVALSpecial weather statement, Jan 1, 6:59 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 759 PM EST SUN JAN 1 2006 FLZ007-008-020145- COASTAL WALTON-INLAND WALTON- 759 PM EST SUN JAN 1 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WALTON COUNTY UNTIL 745 PM CST... AT 654 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES EAST OF CRESTVIEW...MOVING EAST-NORTHEAST AT 30 MPH. PEA SIZE HAIL...AND WINDS UP TO 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 17-GOULD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 8:25 PM CST | Flash Flood Warning | TAE | Geneva, Houston | 35 min |
| Jan 1, 9:50 PM CST | Flash Flood Warning | TAE | Houston | |
| Jan 2, 8:41 AM CST | Special Marine Warning | TAE | 2 hr | |
| Jan 2, 10:40 AM CST | Special Marine Warning | TAE | 2 hr | |
| Jan 2, 10:53 AM CST | Tornado Warning | TAE | Bay, Gulf | 37 min |
| Jan 2, 11:51 AM CST | Tornado Warning | TAE | Liberty, Wakulla | 40 min |
| Jan 2, 12:27 PM CST | Severe Thunderstorm Warning | TAE | Wakulla | 21 min |
| Jan 2, 1:30 PM CST | Flash Flood Warning | TAE | Wakulla | 60 min |
Nearby
Tornado Warnings in Alabama, 2006Tornado Warnings in Florida, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.